MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101041361
Health Effect - Clinical Codes Bacterial Infection (1735); Inflammation (1932); Breast Feeding Problem (4829)
Date of Event 10/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 12/14/2022, the customer alleged to medela llc while using her pump in style maxflow pump the motor began to make an unfamiliar noise and it lost suction after the letdown mode.The customer also stated she has noticed the pump has not been expressing as much milk as it used to.The customer also alleged she was diagnosed with mastitis twice in the past two months of using the pump.
 
Additional Manufacturer Narrative
The customer has been requested to contact customer service so that her issue can appropriately be addressed.As of the date of this report, the customer has not done so.In follow up with a complaint handler on 01/03/2023, the customer indicated that she developed mastitis on (b)(6) 2022and (b)(6) 2022.In october she was prescribed dicloxacillin to treat her mastitis and in december she was prescribed bactrim.The customer indicated currently her mastitis has cleared up.The customer also wanted to note that in her previous pregnancy she used our older pump in style advanced pump, and she said it worked the best for her.However, this pump is no longer available.The complaint handler again requested the customer to contact customer service so that her issue can appropriately be addressed.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as (b)(4).In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE BREAST PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16112953
Report Number1419937-2023-00002
Device Sequence Number6867662
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Lot Number41995
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2023
Initial Report FDA Received Date01/06/2023
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale